Nevada, 2005

High Wind in Nevada, May 29, 2005

May 29, 2005 · NWS LKN · 1 event in 1 county or zone

1 high wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before the first event at May 29, 1:15 PM PST, 3 hours 50 minutes earlier.

Area forecast discussion, May 29, 1:15 PM PST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
215 PM PDT SUN MAY 29 2005

.SYNOPSIS...A LOW PRESSURE SYSTEM WILL MOVE ACROSS NORTHERN NEVADA
TONIGHT AND MONDAY MORNING BRINGING A THREAT OF SHOWERS AND
THUNDERSTORMS. ANOTHER LOW PRESSURE SYSTEM WILL BRUSH NORTHERN
NEVADA DURING THE MIDDLE OF THE WEEK FOR A THREAT OF SHOWERS AND
THUNDERSTORMS AGAIN.
&&

.DISCUSSION...UPPER LOW OVER NWRN NV THIS AFTN WILL SLOWLY DRIFT ESE
TONIGHT AND EXIT INTO UTAH MONDAY MORNING. SCATTERED THUNDERSTORMS
HAVE BROKEN OUT AHEAD OF THIS SYSTEM ACROSS NRN AND ERN ELKO CNTY
THIS AFTN. FCST SOUNDING NOT VERY IMPRESSIVE AS FAR AS INSTABILITY
GOES WITH CAPES LESS THAN 1000J/KG. HOWEVER THEY DO SHOW DECENT SPEED
SHEAR ESPECIALLY NEAR THE UTAH BORDER. THE STORM PREDICTION CENTER IS
THINKING OF A POSSIBLE SEVERE THUNDERSTORM WATCH FOR NERN NV BASED
MAINLY ON THE SHEAR PROFILE. ALREADY HAD A SVR TSTM IN IDAHO BETWEEN
JACKPOT AND TWIN FALLS WITH DIME SIZE HAIL REPORTED. WILL HAVE
LINGERING SHOWERS ACROSS ERN NV MEMORIAL DAY...MAINLY IN THE
MORNING. NEXT UPPER TROUGH WILL PUSH INTO THE PAC NW TUE WITH COLD
FRONT MOVING INTO NRN NV TUE NIGHT/WED. MOISTURE MOSTLY REMAINS TO
OUR NORTH SO SLGT CHC SHWRS/TSTMS WILL SUFFICE FOR NOW. THURSDAY AND
FRIDAY LOOK DRY BUT COOL AS UPPER TROUGH REMAINS CENTERED OVER THE
NRN ROCKIES WITH SRN PORTION ACROSS THE GREAT BASIN. OVER THE WEEKEND
THE GFS SHOWS A WEAK UPPER TROUGH MOVING INTO NRN CA AND THE GREAT
BASIN WITH SOME MOISTURE AND INSTABILITY SO INTRODUCED A SLGT CHC
TSTMS...MAINLY CNTRL AND ERN NV. &&

.LKN WATCHES/WARNINGS/ADVISORIES...

...FLOOD WARNING FOR THE HUMBOLDT RIVER FROM DEETH IN ELKO COUNTY
   TO THE HUMBOLDT/PERSHING COUNTY LINE UNTIL FURTHER NOTICE.
...FLOOD WARNING FOR SMALL STREAMS AND CREEKS IN NRN NV AND WHITE
   PINE COUNTY UNTIL FURTHER NOTICE.
&&

CEC
Hazardous weather outlook, May 29, 2:18 AM PST, 14 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
318 AM PDT SUN MAY 29 2005

NVZ030>032-034>036-301100-
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-WHITE PINE COUNTY-
318 AM PDT SUN MAY 29 2005

THIS OUTLOOK IS FOR NORTHERN AND EAST CENTRAL NEVADA

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE REGION
DURING THE AFTERNOON AND EVENING. THE STRONGER THUNDERSTORMS WILL BE
CAPABLE OF PRODUCING FREQUENT LIGHTNING...STRONG WINDS...AND SMALL
HAIL.

RIVERS AND SMALL STREAMS CONTINUE TO RUN AT HIGH LEVELS WITH FLOODING
OCCURRING AT SOME LOCATIONS. HIGH ELEVATION SNOW MELT IS ADDING TO
ALREADY HIGH RIVER AND STREAM LEVELS.

PLEASE REFER TO THE LATEST FLOOD STATEMENTS...RNOFLSLKN OR WGUS85
KLKN FOR FURTHER INFORMATION ON CURRENT FLOOD WARNINGS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

TEMPERATURES ARE EXPECTED TO REMAIN ABOVE NORMAL THROUGH WEDNESDAY.
THE RESULTING SNOWMELT OF HIGH ELEVATION SNOWPACK WILL KEEP MOST
RIVERS AND STREAMS FLOWING AT HIGH LEVELS. REFER TO FUTURE FLOOD
STATEMENTS...RNOFLSLKN OR WGUS85 KLKN FOR FURTHER INFORMATION ON
FLOOD WARNINGS AND RIVER STAGES. COOLER TEMPERATURES ARE IN STORE
FROM THURSDAY THROUGH SATURDAY AS ANOTHER PACIFIC LOW PRESSURE
SYSTEM MOVES INTO THE PACIFIC NORTHWEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING
TO STANDARD OPERATING PROCEDURES.

NVZ013-037-301100-
NORTHERN NYE COUNTY-SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES-
318 AM PDT SUN MAY 29 2005

THIS OUTLOOK IS FOR CENTRAL NEVADA

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE REGION
DURING THE AFTERNOON AND EVENING. THE STRONGER THUNDERSTORMS WILL BE
CAPABLE OF PRODUCING FREQUENT LIGHTNING...STRONG WINDS...AND SMALL
HAIL.

STREAMS AND CREEKS WILL EXPERIENCE ELEVATED FLOWS AS HIGHER THAN
NORMAL TEMPERATURES ACCELERATE SNOWMELT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STREAMS AND CREEKS WILL CONTINUE TO EXPERIENCE ELEVATED FLOWS AS
HIGHER THAN NORMAL TEMPERATURES ACCELERATE SNOWMELT. COOLER
TEMPERATURES ARE IN STORE FROM THURSDAY THROUGH SATURDAY AS ANOTHER
PACIFIC LOW PRESSURE SYSTEM MOVES INTO THE PACIFIC NORTHWEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING
TO STANDARD OPERATING PROCEDURES.

CLAYCOMB

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 high wind. Local standard time, as filed.

High Wind, X E Elko

When
May 29, 5:05 PM PST to 9:05 PM PST
Where
X E Elko forecast zone
Measured
55 kt (63 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
41.146, -115.358 (the zone’s center; the record gives no point)

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nevada in 2005Every state in 2005This day in weather historyWarnings in Nevada, May 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5450862.